MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X524H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was the patient treatment altered in any way due to the prolonged surgery time? if yes, please explain no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no was the needle piece removed or is it planned to be removed? if yes, when was removed and provide details of removal intervention.The remaining needle portion was not found.Was additional dissection required in other organs/tissues other than the target tissue? no.What is the patient¿s current status? the patient is fine.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that a patient underwent a heartware left ventricular assist device insertion with intraoperative tee procedure on (b)(6) 2021 and suture was used.During the procedure, when needle driving through the fascia, 4/5th's of the needle broke off presumably in the skin.We could not find the missing portion of the needle after extensive search using a sterile magnet in the or field, ap and lateral x-rays of the patient and magnet search off of the sterile field." delay of surgery related to the extensive search for the missing needle portion.It is unknown if there was any patient harm, potentially depending on the missing portion of the needle.Device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/9/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 reported condition not confirmed.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that an opened box with thirty-seven unopened samples of product code x524h were received for evaluation.Visual inspection of thirteen unopened samples and no defects were found on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.No needles breakage was observed on body, tip, or swage area.The suture was dispensed without problems and examined along of the strand and no defects were observed.Also, the sample was tested by resistance test to needle and met the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not received for evaluation.This medwatch report is in response to receipt of facility report # 0300240000-2021-8007.

Brand Name
EB EXC GRN 36IN 0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11810342
Report Number2210968-2021-04462
Device Sequence Number3249088
Product Code GAT
UDI-Device Identifier10705031057470
UDI-Public10705031057470
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberX524H
Device Catalogue NumberX524H
Device Lot NumberQHMAZB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR